Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 50, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 11, 2025, 5:11 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2025, 5:11 PM MST (00:11 UTC)
- Expired
- Sep 11, 2025, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
068
WGUS55 KTWC 120011
FFWTWC
AZC019-120300-
/O.NEW.KTWC.FF.W.0050.250912T0011Z-250912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
511 PM MST Thu Sep 11 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 800 PM MST.
* At 511 PM MST, Doppler radar indicated thunderstorms earlier this
afternoon had produced between 1 and 2 inches of rainfall, that
has resulted in flash flooding within the Tanque Verde Creek. The
latest observation at Chiva Tank in the upper reaches of the
Tanque Verde Creek reported 3 feet of water, which will make its
way downstream to the Tanque Verde Falls between 530 and 545 pm
MST, and down to near the where the creek nears Tanque Verde Guest
Ranch by 7 pm MST. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Tanque Verde, Saguaro National Park East and Catalina
Foothills.
This includes the following Flash Flood Prone Locations...
Wentworth Rd at Tanque Verde Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3227 11050 3230 11056 3228 11060 3226 11065
3225 11068 3224 11070 3224 11076 3225 11080
3226 11082 3225 11082 3224 11079 3223 11078
3223 11070 3226 11064 3226 11061 3223 11055
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:35 PM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 11, 12:35 PM MST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1235 PM MST Thu Sep 11 2025 .SYNOPSIS...Scattered afternoon and evening thunderstorms will continue through Friday, mainly from Tucson south and eastward. Gusty winds, brief heavy rain, blowing dust and lightning will be the main hazards. High temperatures will lower several degrees through Saturday, when highs will top out a couple of degrees below normal. There will be a slight chance of thunderstorms southeast of Tucson on Saturday and dry conditions areawide Sunday. Temperatures warm back up a couple of degrees next week, along with a return of slight chances of afternoon and evening thunderstorms. && .DISCUSSION...Arizona remains sandwiched between a trough to the west and high pressure aloft centered over the Texas panhandle. South to southwest flow continues to advect moisture northward across the the forecast area. The latest Blended TPW Imagery indicates PW values around 1 inch across much of southeast Arizona. However, the 250911/18 KTWC sounding indicates a PW value of 1.30 inches. Overall, plenty of moisture in place for thunderstorm development. The latest high-res guidance continues to indicate isolated to scattered thunderstorm coverage east of a Nogales to Tucson to Oracle line this afternoon and evening. The models have a similar repeat tomorrow, with the potential for storms starting a little earlier and coverage clearly in the scattered to numerous range. With the trough axis shifting slowly eastward into Friday, convection may continue well into the evening (and even overnight) hours given the upper level support and dynamics. The main threats will be gusty outflow winds, areas of blowing dust and lighting. While heavy rainfall will also be possible with the strongest thunderstorms, mean flow of around 25 kts should keep this threat on the minimal side. High temperatures will be within a degree or two of normal today and Friday. As the trough axis shifts eastward over the weekend drier air will move into the region from the west. This will limit thunderstorms chances to far eastern areas in Cochise, Graham and Greenlee counties on Saturday and dry conditions areawide on Sunday. High temperatures will be 3-5 degrees below normal on Saturday, warming back up to near seasonal normals on Sunday. The upper high then rebuilds across the western United States early to mid next week. This will allow moisture to return to southeast Arizona, with a slight chance of thunderstorms across eastern areas Monday and Tuesday and across all of southeast Arizona mid to late next week. High temperatures warm back into the upper 90s across the lower deserts next week. 100 degrees is not out of the equation for the latter part of next week, although NBM probabilities of that are 25 percent or less. && .AVIATION...Valid through 13/00Z. SCT-BKN clouds at 8k-11k ft AGL thru 12/06Z. Decreasing clouds between 12/06Z and 12/17Z. SCT-BKN clouds again at 8k-11k ft AGL aft 12/17Z. Scattered -SHRA/-TSRA mainly east of KTUS-KOLS-KCGZ line thru 12/04Z and again aft 12/18Z. Gusty and erratic winds to 45 kts possible with any thunderstorm. Otherwise, SLY/SWLY SFC wind at 10- 16 kts with gusts to 20-25 kts thru 12/04Z and again aft 12/18Z. SFC wind less than 10 kts and variable in direction between 12/04Z and 12/18Z. && .FIRE WEATHER...Minimum RH values will be in the 20-35 percent range through Saturday, lowering into the 15-30 percent range Sunday and Monday. Scattered showers and thunderstorms are expected from the Tucson area eastward today and Friday, with a slight chance of showers and thunderstorms south and east of Tucson on Saturday. Dry area-wide Sunday, then a slight chance of thunderstorms return again next week. Gusty and erratic winds are expected with thunderstorms. Outside of thunderstorm outflows, expect 20-foot winds to be 15 mph or less, with some afternoon/early evening gusts to around 25 mph. High temperatures will be near normal the next 7 days, except for Saturday when they will be slightly below normal. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:25 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Sep 12, 11:09 AM MST | Severe Thunderstorm Warning | TWC | Pinal | 51 min |
| Sep 12, 11:25 AM MST | Severe Thunderstorm Warning | TWC | Cochise | 29 min |
| Sep 12, 11:57 AM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 48 min |
| Sep 12, 12:40 PM MST | Severe Thunderstorm Warning | TWC | Graham | 31 min |
| Sep 12, 2:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
| Sep 12, 2:57 PM MST | Areal Flood Advisory | TWC | Cochise | 108 min |
| Sep 12, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 40 min |
| Sep 12, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 46 min |
| Sep 12, 4:44 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 54 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.